Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 30, 2021Dauphin County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 30, 2021, 7:00 PM EDT for Dauphin County, Pennsylvania. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 7:00 PM EDT (23:00 UTC)
Expired
Jun 30, 2021, 7:15 PM EDT
In force
15 min
Issued by
NWS State College, PA

County Dauphin County, PA

The radar

The State College radar (KCCX), 129 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:05 PM EDTTSTM WND DMG1 Nne Middletown, PASEVERAL TREES DOWN ON SWATARA CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS81 KCTP 302300
SPSCTP

Special Weather Statement
National Weather Service State College PA
700 PM EDT Wed Jun 30 2021
 
PAZ057-065-302315-
York PA-Dauphin PA-
700 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN YORK AND 
EXTREME SOUTHERN DAUPHIN COUNTIES UNTIL 715 PM EDT...

At 659 PM EDT, Doppler radar indicated a strong thunderstorm over
Siddonsburg, moving east at 35 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Lower Allen, Middletown, New Cumberland, Steelton,
Lemoyne, Valley Green, Bressler-Enhaut-Oberlin, Dillsburg, Highspire,
Royalton, Siddonsburg, Goldsboro, York Haven, Lewisberry, Three Mile
Island, Capital City Airport, Newberrytown, Penn State Harrisburg and
Harrisburg International Airport.

LAT...LON 4011 7704 4015 7703 4017 7691 4019 7692
      4019 7691 4020 7693 4023 7690 4021 7689
      4022 7686 4025 7689 4025 7659 4021 7657
      4019 7659 4014 7671 4012 7672 4009 7670
TIME...MOT...LOC 2259Z 266DEG 28KT 4017 7694 

$$

KF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:54 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 4:54 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
454 PM EDT Wed Jun 30 2021

.SYNOPSIS...
A slow moving cold front ahead of an amplifying upper trough
will push slowly southeast from the Great Lakes region and
cross Pennsylvania on Thursday.

Along and ahead of this front, scattered to numerous, mainly
afternoon and evening showers and thunderstorms will occur
today into Thursday with the possibility of excessive rain
in some locations over a short period of time.

Low pressure at upper levels and its associated pool of cold
air aloft will drift over, or just to the north of Pennsylvania
on Friday, continuing the likelihood of showers and scattered
afternoon thunderstorms.

The departure of this upper level feature will be followed by
comfortable temperatures and low humidity for the holiday
weekend, along with mainly rainfree conditions and a moderate
northwest breeze.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A Heat Advisory is in effect once again across the Lower and
Middle Susq Valley where heat indices will reach 100-104F,
thanks to abundant morning sunshine and high humidity.

A Severe Thunderstorm Watch is now in effect through 8 pm for
all but the lower Susq valley.

Temperatures are warming well into the mid 90s across the Susq
valley as of noontime, with mostly sunny skies transitioning
to scattered cu. Much cooler temps are found in the NW, where
highs are expected to top out only in the upper 70s. Dewpoints
are in the mid 60s to low 70s across the CWA, with heat index
values in the upper 90s through much of the Susq Valley and 100F
at CXY as of noon.

Convection has initiated in eastern OH where the right entrance
of a modest upper jet resides over a prefrontal trough. This
convection quickly grew upscale to a severe warned multicell
cluster. Visible satellite imagery shows a line of numerous
towering cu extending northeast from there towards State College
along a convergence zone. Thinking this multicell cluster will
continue to ride NE along that boundary, arriving in our CWA
after 4 pm, although additional showers and storms will likely
develop along this boundary and others before then. The
environment supports additional multicell clusters and lines
with 2000 J/kg MLCAPE and roughly 30 kts of 0-6 km shear aligned
nearly parallel to the aforementioned boundaries. DCAPE in
excess of 1100 J/kg along with storm motion of 25 knots will set
the stage for damaging wind potential. A freezing level above
10kft and linear storm mode will likely limit hail potential.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Convection will likely continue this evening and even into the
night as series of shortwaves moves eastward through the base of
a deepening upper level trough headed our way from the Glakes
region.

The upper through will continue to progress and deepen Thursday
into Friday, with more rounds of heavy showers and
thunderstorms likely. A weak surface cold front will begin to
cross the region Thursday. The front will likely reach our
southeast areas by Thursday afternoon at peak heating, which may
result in more storms Thursday afternoon. The WPC has outlined
south central PA with a slight risk of excessive rainfall, with
flash flooding possible in areas of persistent heavy rain. A
widespread 1+ inches is expected with locally higher amounts
toward 2-3 inches possible between Wed and Thu night.

A well-defined cold front aloft Friday should enhance SHRA/TSRA
across the Central and SE zones during the midday and afternoon
hours. Gusty winds and some small hail may accompany those
storms on Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
12 noon update... Although subtle positioning/amplitude
differences still exist between our various ensemble prediction
systems this weekend, there is decent agreement on the idea of a
well formed upper trough and perhaps closed low translating
across the Commonwealth through roughly the first half of the
holiday weekend. As a result, at least scattered and diurnally
favored showers and thunderstorms can still be expected on
Friday and Saturday.

Sunday should begin an improving trend, as the main cold core
upper trough shifts east of the region. Although an isolated
afternoon shower or thunderstorms can't be ruled out, much of
the day looks rain-free. Monday also looks generally rain-free,
as a weak surface high builds across the region. As more
humidity begins to build by Tuesday and a weak frontal boundary
approaches from the northwest, at least isolated afternoon
showers and thunderstorms could make a return.

Temperatures on Friday and Saturday will be noticeably cooler
than recent days (highs in the 70s-lower 80s). From Sunday into
early next week, typical summertime warmth and humidity start
to make a comeback. For Monday and Tuesday, we foresee high
temperatures back into the 80s and lower 90s.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Scattered showers and storms ongoing this afternoon. Brief MVFR
to IFR restrictions in storms with isolated 25-30kt gusts. A
line of stronger showers will move from NW to SE overnight, with
associated reductions in cigs/vis through daybreak invof
BFD/IPT/UNV/JST/AOO. VFR conditions likely to prevail at SE
airfields until at least Thursday morning.

Outlook...

Thu...Widespread showers/storms and associated MVFR cig/vis
reductions.

Fri-Sun...Still a daily chance of showers and storms, mainly
afternoon into early evening.

&&

.CLIMATE...
Record high minimum temperatures were set at MDT on Monday,
Tuesday, and Wednesday:
The low temperature on Monday 6/28 was 76, breaking the old
record of 74 set in 1901. The low temperature on Tuesday (6/29)
was 79, breaking the old record of 75 set in 1991. The low
temperature this morning (6/30) was 77, breaking the old record
of 74 in 2017.

The forecast high of 97F at MDT today would tie the daily record
set in 1991.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for PAZ046-049>053-
057>059-065-066.

&&

SYNOPSIS...Lambert/DeVoir
NEAR TERM...Lambert/Fitzgerald/Colbert
SHORT TERM...Lambert/DeVoir/Fitzgerald/Colbert
LONG TERM...Jurewicz
AVIATION...Wagner
CLIMATE...
Hazardous weather outlook, Jun 30, 6:23 PM EDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
623 PM EDT Wed Jun 30 2021

PAZ017>019-024>028-033>035-012230-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-
623 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049>053-012230-
Union-Snyder-Montour-Northumberland-Columbia-
623 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056-063-064-012230-
Franklin-Perry-Cumberland-Adams-
623 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rain of 1 to 2 inches in less than an hour, and
flooding, is possible where several thunderstorms move over the same
location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057>059-065-066-012230-
Dauphin-Schuylkill-Lebanon-York-Lancaster-
623 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rain of 1 to 2 inches in less than an hour, and
flooding, is possible where several thunderstorms move over the same
location.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-037-041-042-045-012230-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-
623 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ046-012230-
Southern Lycoming-
623 PM EDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 30, 5:05 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service State College PA
505 PM EDT Wed Jun 30 2021

PAZ034>036-302145-
Bedford PA-Fulton PA-Franklin PA-
505 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...FULTON...AND
FRANKLIN COUNTIES UNTIL 545 PM EDT...

At 504 PM EDT, Doppler radar indicated a strong thunderstorm near
Barnes Gap, moving east at 25 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Warfordsburg, Mercersburg, McConnellsburg, Fort Loudon, Big Cove
Tannery, Needmore, Locust Grove, Barnes Gap, Claylick, Inglesmith,
Upton, Warrenton and Whitetail Ski Area.

LAT...LON 3972 7839 3987 7843 4001 7787 3972 7776
TIME...MOT...LOC 2104Z 253DEG 24KT 3978 7831

Travis
Local storm report, Jun 30, 5:30 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     2 WSW LINNTOWN          40.95N 76.93W
06/30/2021                   UNION              PA   EMERGENCY MNGR

            OUTBUILDING DESTROYED ON FAIRSOM CT IN EAST
            BUFFALO TOWNSHIP.

&&

AW
Local storm report, Jun 30, 5:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     MILTON                  41.02N 76.85W
06/30/2021                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            ROOF BLOWN OFF BUILDING.

&&

AW
Local storm report, Jun 30, 5:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     NORTHUMBERLAND AND UNIO 41.00N 76.82W
06/30/2021                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN ACROSS THE
            COUNTIES.

&&

AW
Special weather statement, Jun 30, 6:10 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service State College PA
610 PM EDT Wed Jun 30 2021

PAZ036-063-064-302245-
Adams PA-Franklin PA-Cumberland PA-
610 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 645 PM EDT...

At 609 PM EDT, Doppler radar indicated a strong thunderstorm over
Shippensburg, moving east at 35 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Chambersburg, Carlisle, Shippensburg, Guilford, Fayetteville,
Scotland, Cashtown, Aspers, Walnut Bottom, Pine Grove Furnace, Upper
Strasburg, Biglerville, Arendtsville, Bendersville, Hunterstown,
Orrstown, McKnightstown, Idaville, Gardners and Shippensburg
University.

LAT...LON 3984 7767 4008 7776 4020 7723 3988 7715
TIME...MOT...LOC 2209Z 251DEG 32KT 4006 7751

Travis
Special weather statement, Jun 30, 7:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
700 PM EDT Wed Jun 30 2021

PAZ057-065-302315-
York PA-Dauphin PA-
700 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN YORK AND
EXTREME SOUTHERN DAUPHIN COUNTIES UNTIL 715 PM EDT...

At 659 PM EDT, Doppler radar indicated a strong thunderstorm over
Siddonsburg, moving east at 35 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Harrisburg, Lower Allen, Middletown, New Cumberland, Steelton,
Lemoyne, Valley Green, Bressler-Enhaut-Oberlin, Dillsburg, Highspire,
Royalton, Siddonsburg, Goldsboro, York Haven, Lewisberry, Three Mile
Island, Capital City Airport, Newberrytown, Penn State Harrisburg and
Harrisburg International Airport.

LAT...LON 4011 7704 4015 7703 4017 7691 4019 7692
      4019 7691 4020 7693 4023 7690 4021 7689
      4022 7686 4025 7689 4025 7659 4021 7657
      4019 7659 4014 7671 4012 7672 4009 7670
TIME...MOT...LOC 2259Z 266DEG 28KT 4017 7694

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:56 PM EDTHeat AdvisoryCTPColumbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more22 hr
Jun 29, 9:10 PM EDTSpecial Weather StatementCTPCentre20 min
Jun 29, 9:16 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren89 min
Jun 29, 9:27 PM EDTSpecial Weather StatementCTPCentre18 min
Jun 29, 9:30 PM EDTSevere Thunderstorm WarningCTPCentre45 min
Jun 29, 10:17 PM EDTSpecial Weather StatementCTPSullivan28 min
Jun 29, 10:27 PM EDTSpecial Weather StatementCTPPotter33 min
Jun 29, 10:42 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga63 min
Jun 29, 10:59 PM EDTSpecial Weather StatementCTPLycoming31 min
Jun 29, 11:23 PM EDTSpecial Weather StatementCTPSullivan22 min
Jun 29, 11:38 PM EDTSpecial Weather StatementCTPTioga67 min
Jun 29, 11:39 PM EDTSpecial Weather StatementCTPSullivan66 min
Jun 30, 6:59 AM EDTSpecial Weather StatementCTPMcKean46 min
Jun 30, 1:13 PM EDTSpecial Weather StatementCTPWarren47 min
Jun 30, 1:46 PM EDTSpecial Weather StatementCTPClinton29 min
Jun 30, 1:59 PM EDTSpecial Weather StatementCTPMcKean46 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming50 min
Jun 30, 2:25 PM EDTSevere Thunderstorm WarningCTPCambria28 min
Jun 30, 3:15 PM EDTSpecial Weather StatementCTPCambria45 min
Jun 30, 3:24 PM EDTSpecial Weather StatementCTPCentre36 min
Jun 30, 3:46 PM EDTSevere Thunderstorm WarningCTPCentre, Montour, Northumberland, Snyder, Union44 min
Jun 30, 3:59 PM EDTSpecial Weather StatementCTPSomerset46 min
Jun 30, 4:22 PM EDTSpecial Weather StatementCTPJuniata38 min
Jun 30, 4:42 PM EDTSpecial Weather StatementCTPColumbia, Montour48 min
Jun 30, 5:05 PM EDTSpecial Weather StatementCTPFulton40 min
Jun 30, 5:24 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton48 min
Jun 30, 6:10 PM EDTSpecial Weather StatementCTPCumberland35 min
Jun 30, 6:27 PM EDTSevere Thunderstorm WarningCTPCumberland48 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.